Hi, My father was detected with semantic demantia about a year back. He was having problems in identifying objects and spelling out the words. The MRI scan showed degradation of the brain and the neurologist confirmed semantic dementia and ruled out Alzheimers. He has been on a medication of Aricept 10 mg a day for the past 9 months along with his heart medication (ecosprin) post his bypass 4 years back. However since his neuro medication started, his condition has gone worse since earlier it was only about speech. Now his speech has gone much worse, ability to converse has gone down, and doing basic activities like shaving etc needs reminders. He has also started talking a lot to himself.
Keeping these symptoms in mind, we took a second opinion and the new doctor completely stopped Aricept. He has instead precribed the following:
(For morning & afternoon)
1. Parkin-plus (hydrochloride tablets)
2. Norwayz (Idebenone tablets 45 mg)
3. Corus (Vitamins, mineals, fatty acids & amino acids)
1. Sove IT 6.5 (Zolpidem Tartrate Extended-Release tablets)
2. Folinine (Folic Acid, Methylcopalamin & Pyridoxine)
3. Olimelt 5 mg (Olanzapine)
The earlier symptoms like talking to himself, being always agitated etc. has gone down with these medicines. However his speech has turned slurry and made him quite inactive. If he gets up in the night, he doesnt remember to go off to sleep and keeps wandering in the house.
I am confused because none of the medications is stalling the degradation. What step should I take now? Can I send you the reports to look at?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.